Hi, i recently started taking metformin 500 twice a day for my PCOS, i heard great things about it. Lately I noticed that I am not loosing any weight at all instead I stay the same or gain a few pounds. I will be seeing my Dr. on friday any sugestions? should I ask him to UP my dose?
Well Actually i haven't been eating, high calories or even drinking sugar drinks i have changed my eating habits in a big way, i just don't know, maybe i have to cleanse my intestines, or maybe im retaining alot of liquids because i sure drink lots and lots of water. I will be seeing my Dr, tomorrow I definetly will bring this up... Thanks everyone.
you shouldn't have experience a change in weight yet. I have been taking metformin for a year, off and on. Metformin can give you extra bowlmovements though and other side effects. It usually takes about 3 days to get "regular" or adjust to your body.
Did you start on 1 pill? My doctor had me reduce because of allergy reaction. BM's.lol. Usually they start you on one then gradually have to work yoru way up to three maximum. If you have weight gain you should take to your doctor.
Thank you all for taking the time to reply to my message.
I started taking metformin on FEB27 and i take 500mg two times a day, and it's funny because today i weight myself and im down some weight, anyway i think it's just WATER!!!!!! lol I will be seeing my dr. this afternoon, i hope he has answers... again THANK YOU!
i took metformin this Feb 27 also but it is not the first time i take it. before i got pregnant in 2008 i took it also... im gaining weight with this pill i eat too much thats the effect on me. right now i dont know i havent weigh my self i am so nervous. i tried to exersice breast walking for 30min. no carbo but i eat chocolates but not too much... my OB said metformin helps loosing weight...
i hope this could help us.... i want to get pregnant so i am buzy working out..
I started taking metformin about 7 months ago. My doctor first had me on 500mg a day for a week, then doubled the dosage the following week. Then after a month he had me come back for a blood test to see how I was doing and it was working great. My numbers looked good and I lost a few lbs. Then he had me up to 1000mg in the a.m and 1000 mg @ p.m. Then I noticed my thoughts were getting foggy and my mind would drift. Felt more tired than usual. I called my doctor and he told me to go back to 500mg twice a day. I don't know if anyone else had their dosage doubled. But if you have, just be aware of how your body is reacting. As soon as I cut back, within a couple of days I felt better.
Hey Guys well... friday i went in to see my Dr. and surprise, surprise i didn't loose any weight so he doubled me... 1000mg in the AM 1000 in the PM and im on day 3 now and darn it i feel sick! nausea and a lil "OFF" If i eat too much my body will tell me... because i will be throwing it out! (sight) im giving it my all and im gonna keep trying! thanks to all of you guys!
I was prescribed Metformin 500 (half in the morning and the other half in the evening) about 13 months ago and it has worked wonders. I was more than 150 lbs before Metformin and once I started taking it I lost 20 pounds. I am guessing that once your body gets adjusted you just normally maintain the weight (depending of your eating lifestyle). When I was prescribed Metformin I as well started a routine of working out and eating healthy, but not always. Till this day I weigh 137 lbs and I am pretty quite happy with that. Now, I am just a bit worried because I just recently found out that I am pregnant and still taking metformin. I have notice that I can't really eat with Metformin, but I am just really hoping that its just pregnancy symptoms.
i was diagnosed with PCOS last year. and my doctor prescribed me to take metformin 500 once a day. after 3 days, she prescribed me to take 3 tablets a day. i gain wait but then it is not to the point that its too much.. i gain weight juz a little. maybe bcoz my doctor also prescribed anader medicine which will also help me loss weight yet it will still help me cure my PCOS.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.